MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G03562
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: dqx wire, guide, catheter.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during device preparation for a cerebral angiography procedure, the core wire of the amplatz extra-stiff support wire guide was noted to be protruding from the distal tip of the device.The device did not make patient contact.The shape of the wire was not altered prior to use.Another of the same device was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received 09apr2020.The package of the device was not damaged.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional/corrected information: the information in b5 was received 09apr2020 and was inadvertently omitted from the initial mdr sent (b)(6) 2020.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during device preparation for a cerebral angiography procedure, the core wire of the amplatz extra-stiff support wire guide was noted to be protruding from the distal tip of the device.The device did not make patient contact.The shape of the wire was not altered prior to use.Another of the same device was used to complete the procedure.The package of the device was not damaged.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, documentation, manufacturing instructions, quality control, and visual inspection of the complaint device was conducted during the investigation.The physical examination of the returned device found that approximately five millimeters of the mandril was protruding at 4.1 centimeters from the distal tip.Two kinks were also noted.A document-based investigation evaluation was performed.There were no failure related non-conformances recorded during the production of this lot.Furthermore, there were no other complaints in cook¿s complaint database associated with the lot.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.As there are no related nonconformances or other complaints from this lot, and adequate inspection activities are in place during manufacture, there is no evidence that nonconforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for the event cannot be determined.The complaint rate for this failure mode is within the identified acceptable level, no further escalation is necessary at this time.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9948288
Report Number1820334-2020-00794
Device Sequence Number16690370
Product Code DQX
UDI-Device Identifier00827002035621
UDI-Public(01)00827002035621(17)240715(10)9810499
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2024
Device Model NumberG03562
Device Catalogue NumberTHSF-35-260-AES
Device Lot Number9810499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer04/09/2020
07/09/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date04/14/2020
07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1